MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND TTS PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND TTS PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFSS35
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age: (b)(6).Related mfrs for same patient: 3012307300-2019-01987, 3012307300-2019-01988.
 
Event or Problem Description
Information was received that a smiths medical portex bivona flextend tts pediatric straight neck flange tracheostomy tube balloon would not inflate symmetrically.Issue was discovered while in use with a patient under care of home nursing.It was noted the family did not want to "give up this tracheostomy (trach) tube as they have no other to use as replacement".There were no adverse patient effects.
 
Additional Manufacturer Narrative
Two tracheostomy tubes were received for evaluation.Visual inspection found them to be in good physical condition.The devices underwent air cuff symetry testing, and it was observed the cuffs were not inflating symmetrically.When measuring the cuffs and their symmetry, the percentages for sample 1 was 43.24% and sample 2 was 47.36% , resulting in two cuffs within specification.The reported customer complaint was unable to be confirmed.While no definitive problem source to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a cause of issue related to manufacturing.

Brand Name
PORTEX BIVONA FLEXTEND TTS PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8527598
Report Number3012307300-2019-01991
Device Sequence Number1928631
Product Code JOH
UDI-Device Identifier15021312006254
UDI-Public15021312006254
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2023
Device Model Number67PFSS35
Device Catalogue Number67PFSS35
Device Lot Number3699791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 YR